MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341455
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 11/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: left side rupture.Concomitant products: right: cat#: 3341455; s/n: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) african american, white & native american female patient underwent revision breast reconstruction surgery with a 585cc mentor memoryshape breast implant.The patient reported left side disfigured chest and uncomfortable feeling.On (b)(6) 2016, ultrasound was performed.The physician stated that the implant was completely ruptured.As a result, patient underwent bilateral explantation and replacement on (b)(6) 2019 with catalog number shpx700 ; serial number (b)(4) on the left side and catalog number shpx700; serial number (b)(4) on the right side.
 
Additional Manufacturer Narrative
On 5/10/2019, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019; mentor became aware that patient was also presented with bilateral capsular contracture; baker grade unknown in addition to left side rupture.This report is for patient's left side.The right side is being submitted in a separate report.On 6/7/2019; device evaluation was completed: a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.During evaluation of the sample it was observed a tear measuring approximately 33 cm running from the anterior aspect to the posterior.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were discovered.Rupture, as indicated in the product insert data sheet (pids), is a known complication associated with mentor mammary prostheses.Causes of rupture of gel-filled implants include, but are not limited to the following events: damage from surgical instruments, intraoperative or postoperative trauma,excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This condition has also been associated with device deflation/ rupture, wrinkling and/or displacement of the prosthesis.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.The reported complaint was confirmed.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8600921
Report Number1645337-2019-11439
Device Sequence Number2180301
Product Code FTR
UDI-Device Identifier00081317005377
UDI-Public00081317005377
Combination Product (Y/N)N
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2019
Device Catalogue Number3341455
Device Lot Number6867570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer05/10/2019
05/22/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date05/16/2019
06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR